Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 288, NWS Charleston, SC

October 13, 20114 counties in South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Oct 13, 2011, 8:21 PM EDT for 4 counties in South Carolina. It was in force for 54 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 13, 2011, 8:21 PM EDT (00:21 UTC)
Expired
Oct 13, 2011, 9:15 PM EDT
In force
54 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Beaufort County, SC, Colleton County, SC, Dorchester County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 44 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 13, 8:33 PM EDTTSTM WND DMG5 Ese Islandton, SCLAW ENFORCEMENT REPORTED 1 TREE DOWN NEAR THE INTERSECTION OF SNIDERS HIGHWAY AND LOW COUNTRY HIGHWAY.
Oct 13, 8:42 PM EDTTSTM WND DMG6 Sw Canadys, SCLAW ENFORCEMENT REPORTED 1 TREE DOWN ALONG MT CARMEL ROAD.
Oct 13, 8:44 PM EDTTSTM WND DMG4 Nnw Walterboro, SCLAW ENFORCEMENT REPORTED 1 TREE DOWN ALONG RUFFIN ROAD.
Oct 13, 8:49 PM EDTTSTM WND DMGWalterboro, SCTHE PUBLIC REPORTED 1 TREE DOWN WITH PARTIAL DAMAGE TO A FRONT PORCH OF A HOME.
Oct 13, 8:50 PM EDTTSTM WND DMG3 Ssw Canadys, SCLAW ENFORCEMENT REPORTED ONE TREE DOWN NEAR PLEASANT GROVE CHURCH ON JEFFERIES HIGHWAY.
Oct 13, 8:52 PM EDTTSTM WND DMG2 Sw Canadys, SCSC HIGHWAY PATROL REPORTS A TREE DOWN AND IN THE ROADWAY AT THE INTERSECTION OF MAPLE RIDGE ROAD AND WEANS ROAD.
Oct 13, 9:17 PM EDTTSTM WND DMG1 E Harleyville, SCSC HIGHWAY PATROL REPORTS ONE TREE DOWN AND IN THE ROADWAY ON I-26 EASTBOUND NEAR 2ND BEND ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 0.4 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2011-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 621 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2011-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
621 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
743 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

605 
WUUS52 KCHS 140021
SVRCHS
SCC013-029-035-053-140115-
/O.NEW.KCHS.SV.W.0288.111014T0021Z-111014T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
821 PM EDT THU OCT 13 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
  COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
  JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 915 PM EDT

* AT 821 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM 7 MILES WEST OF
  ISLANDTON TO 6 MILES NORTHWEST OF GILLISONVILLE TO 7 MILES WEST OF
  TILLMAN...MOVING NORTHEAST AT 50 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  PURYSBURGH...HARDEEVILLE...ASHTON...TILLMAN...LODGE...
  SWITZERLAND...RUFFIN...WILLIAMS...SMOAKS...OLD HOUSE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3305 8018 3283 8021 3286 8040 3276 8045
      3249 8034 3253 8025 3252 8025 3243 8035
      3248 8047 3231 8043 3217 8070 3222 8114
      3241 8119 3271 8097 3262 8090 3270 8083
      3303 8108 3334 8050
TIME...MOT...LOC 0021Z 239DEG 42KT 3291 8100 3271 8100
          3248 8119

$$
3 follow-up statements
865 
WWUS52 KCHS 140033
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
833 PM EDT THU OCT 13 2011

SCC013-029-035-053-140115-
/O.CON.KCHS.SV.W.0288.000000T0000Z-111014T0115Z/
DORCHESTER SC-JASPER SC-COLLETON SC-BEAUFORT SC-
833 PM EDT THU OCT 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR BEAUFORT...COLLETON...JASPER AND DORCHESTER COUNTIES...

AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM PADGETTS TO SALKEHATCHIE TO 6 MILES WEST
OF PURYSBURGH...OR ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST OF
WALTERBORO TO YEMASSEE TO 8 MILES SOUTHEAST OF SPRINGFIELD...MOVING
NORTHEAST AT 50 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ASHEPOO...
ASHTON...BEAUFORT...BEAUFORT MARINE CORPS AIR STATION...BENNETTS
POINT...BLUFFTON...BURTON...CALAWASSIE ISLAND...CANADYS...
CLARENDON...COLLETON...COOSAWHATCHIE...COTTAGEVILLE...DALE...DELEMAR
CROSSROADS...DORCHESTER...EDISTO BEACH...FOLLY FIELD...FRIPP
ISLAND...GARDENS CORNER...GILLISONVILLE...GIVHANS...GIVHANS FERRY
STATE PARK...GRAHAMVILLE...GREEN POND...HARDEEVILLE...HARLEYVILLE...
HENDERSONVILLE...HILTON HEAD AIRPORT...HILTON HEAD ISLAND...INDIAN
FIELD...ISLANDTON...JACKSONBORO...JASPER...JEDBURG...KNIGHTSVILLE...
LADYS ISLAND...LAUREL BAY...LEMON ISLAND...LODGE...OLD HOUSE...
PADGETTS...PARRIS ISLAND...POCOTALIGO...PORT ROYAL...
PRITCHARDVILLE...PURYSBURGH...REEVESVILLE...RIDGELAND...RIDGEVILLE...
RITTER...ROSE HILL...ROUND O...RUFFIN...SAINT GEORGE...SHELDON...
SHELL POINT...SLANDS BRIDGE...SMOAKS...SUN CITY...SWITZERLAND...
TILLMAN...WALTERBORO...WHITE HALL AND WILLIAMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A REINFORCED BUILDING. AVOID OPEN SHELTERS SUCH AS
GAZEBOS...GOLF CARTS...BASEBALL DUGOUTS...PICNIC SHELTERS...AND
BLEACHERS. STAY AWAY FROM POOLS AND OTHER BODIES OF WATER. IF THERE
ARE NO REINFORCED BUILDINGS IN SIGHT...TAKE SHELTER IN AN AUTOMOBILE.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3305 8018 3283 8021 3286 8040 3276 8045
      3249 8034 3253 8025 3252 8025 3243 8035
      3248 8047 3231 8043 3217 8070 3222 8114
      3241 8119 3271 8097 3262 8090 3270 8083
      3303 8108 3334 8050
TIME...MOT...LOC 0033Z 239DEG 42KT 3308 8086 3277 8084
          3232 8118

$$
934 
WWUS52 KCHS 140048
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
848 PM EDT THU OCT 13 2011

SCC013-029-035-053-140115-
/O.CON.KCHS.SV.W.0288.000000T0000Z-111014T0115Z/
DORCHESTER SC-JASPER SC-COLLETON SC-BEAUFORT SC-
848 PM EDT THU OCT 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR BEAUFORT...COLLETON...JASPER AND DORCHESTER COUNTIES...

AT 843 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM CAT HOLE TO HENDERSONVILLE TO 
HARDEEVILLE...MOVING NORTHEAST AT 50 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ASHEPOO...
ASHTON...BEAUFORT...BEAUFORT MARINE CORPS AIR STATION...BENNETTS
POINT...BLUFFTON...BURTON...CALAWASSIE ISLAND...CANADYS...
CLARENDON...COLLETON...COOSAWHATCHIE...COTTAGEVILLE...DALE...DELEMAR
CROSSROADS...DORCHESTER...EDISTO BEACH...FOLLY FIELD...FRIPP
ISLAND...GARDENS CORNER...GILLISONVILLE...GIVHANS...GIVHANS FERRY
STATE PARK...GRAHAMVILLE...GREEN POND...HARDEEVILLE...HARLEYVILLE...
HENDERSONVILLE...HILTON HEAD AIRPORT...HILTON HEAD ISLAND...INDIAN
FIELD...ISLANDTON...JACKSONBORO...JASPER...JEDBURG...KNIGHTSVILLE...
LADYS ISLAND...LAUREL BAY...LEMON ISLAND...LODGE...OLD HOUSE...
PADGETTS...PARRIS ISLAND...POCOTALIGO...PORT ROYAL...
PRITCHARDVILLE...PURYSBURGH...REEVESVILLE...RIDGELAND...RIDGEVILLE...
RITTER...ROSE HILL...ROUND O...RUFFIN...SAINT GEORGE...SHELDON...
SHELL POINT...SLANDS BRIDGE...SMOAKS...SUN CITY...SWITZERLAND...
TILLMAN...WALTERBORO...WHITE HALL AND WILLIAMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND/OR LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3305 8018 3283 8021 3286 8040 3276 8045
      3249 8034 3253 8025 3252 8025 3243 8035
      3248 8047 3231 8043 3217 8070 3222 8114
      3243 8113 3270 8097 3271 8097 3262 8090
      3270 8083 3303 8108 3334 8050
TIME...MOT...LOC 0047Z 239DEG 42KT 3321 8067 3284 8066
          3232 8105

$$
061 
WWUS52 KCHS 140101
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
901 PM EDT THU OCT 13 2011

SCC013-029-035-053-140115-
/O.CON.KCHS.SV.W.0288.000000T0000Z-111014T0115Z/
DORCHESTER SC-JASPER SC-COLLETON SC-BEAUFORT SC-
901 PM EDT THU OCT 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR BEAUFORT...COLLETON...JASPER AND DORCHESTER COUNTIES...

AT 857 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM ROSINVILLE TO GLOVERVILLE TO 
PRITCHARDVILLE...MOVING NORTHEAST AT 50 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ASHEPOO...
BEAUFORT...BEAUFORT MARINE CORPS AIR STATION...BENNETTS POINT...
BLUFFTON...BURTON...CALAWASSIE ISLAND...CANADYS...CLARENDON...
COTTAGEVILLE...DALE...DELEMAR CROSSROADS...DORCHESTER...EDISTO
BEACH...FOLLY FIELD...FRIPP ISLAND...GARDENS CORNER...GIVHANS...
GIVHANS FERRY STATE PARK...GRAHAMVILLE...GREEN POND...HARDEEVILLE...
HARLEYVILLE...HENDERSONVILLE...HILTON HEAD AIRPORT...HILTON HEAD
ISLAND...INDIAN FIELD...JACKSONBORO...JASPER...JEDBURG...
KNIGHTSVILLE...LADYS ISLAND...LAUREL BAY...LEMON ISLAND...OLD
HOUSE...PARRIS ISLAND...POCOTALIGO...PORT ROYAL...PRITCHARDVILLE...
REEVESVILLE...RIDGELAND...RIDGEVILLE...RITTER...ROSE HILL...ROUND
O...SAINT GEORGE...SHELDON...SHELL POINT...SLANDS BRIDGE...SUN
CITY...SWITZERLAND...WALTERBORO AND WHITE HALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3305 8018 3283 8021 3286 8040 3276 8045
      3260 8039 3255 8042 3249 8034 3253 8025
      3252 8025 3243 8035 3249 8036 3248 8047
      3231 8043 3226 8060 3217 8070 3222 8114
      3270 8083 3321 8074 3334 8050
TIME...MOT...LOC 0101Z 239DEG 42KT 3328 8048 3291 8048
          3228 8092

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 7:32 PM EDT, 49 minutes earlier.

Area forecast discussion, Oct 13, 7:32 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
732 PM EDT THU OCT 13 2011

.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE REGION TONIGHT...FOLLOWED BY
DRY HIGH PRESSURE THROUGH EARLY NEXT WEEK. ANOTHER COLD FRONT
COULD MOVE INTO THE AREA DURING THE MIDDLE OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AHEAD OF A STRONG SHORTWAVE TROUGH AND ASSOCIATED SURFACE COLD FRONT...
SHOWERS/THUNDERSTORMS ACROSS INLAND COUNTIES WILL CONTINUE
ADVANCE THROUGH THE FORECAST AREA THIS EVENING. A DAMAGING WIND
THREAT/ISOLATED LARGE HAIL THREAT WILL PERSIST ACROSS WESTERN
COUNTIES AS 0-6 KM BULK SHEAR 40-50 KT...INCREASING MID LEVEL
WINDS...DOWNDRAFT CAPES APPROACHING 1000 J/KG AND FAVORABLE WET
BULB ZERO HEIGHTS/COOLING MID LEVELS WILL CONTINUE TO SUPPORT
BOWING SEGMENTS/OCCASIONAL SUPERCELL STRUCTURES. PRE-CONVECTIVE
INSTABILITY IS NOT STRONG...AND DIURNAL STABILIZATION SHOULD
TRANSLATE TO A DIMINISHING DAMAGING WIND/LARGE HAIL THREAT
WITH TIME/EASTWARD PROGRESSION OF THUNDERSTORMS THIS EVENING.
EVEN WITH A WEAKENING TREND...CENTRAL/EASTERN COUNTIES CAN EXPECT
GUSTY WINDS AND SMALL HAIL IN STRONG THUNDERSTORMS.

EARLIER ONSET OF SHOWERS/THUNDERSTORMS SHOULD TRANSLATE TO AN
EARLIER END TO PRECIPITATION/DRYING IN THE WAKE OF COLD FROPA
OVERNIGHT/EARLY FRIDAY.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
THE COLD FRONT WILL RAPIDLY SHIFT INTO THE ATLANTIC BY FRIDAY
MORNING...AS THE AXIS OF THE UPPER LEVEL TROUGH SWINGS ACROSS THE
REGION AND LIFTS NORTHEAST. NEGATIVE VORTICITY ADVECTION WILL SLIP
INTO THE SOUTHEAST STATES BEHIND THE TROUGH AXIS...WHILE DRY
SURFACE HIGH PRESSURE ALSO PRESSES EAST INTO THE FORECAST AREA.
EXPECT RAIN CHANCES TO BE NEAR ZERO BY MID MORNING FRIDAY UNDER
CLEARING SKIES.

THE SURFACE HIGH WILL HAVE ORIGINATED FROM THE LEEWARD SIDE OF THE
ROCKY MOUNTAIN RANGE...AND HAVING TRACKED ACROSS MUCH OF THE
SOUTHERN UNITED STATES BEFORE REACHING THE SOUTHEAST COAST...WILL
ONLY BE ASSOCIATED WITH WEAK COLD ADVECTION. DEEP LAYER FLOW WILL
HAVE A DOWNSLOPE COMPONENT...AND WHEN COMBINED WITH ABUNDANT
SUNSHINE...ANY EFFECTS OF COLD ADVECTION WILL LIKELY BE
MITIGATED. THUS EXPECT HIGH TEMPERATURES TO STILL REACH THE LOWER
80S AWAY FROM THE LOCALLY COOLER COASTLINE. BREEZY CONDITIONS WILL
DEVELOP BY FRIDAY AFTERNOON...AS DAYTIME MIXING TAPS INTO A
STRONG 25 TO 30 KT LOW LEVEL JET.

THE CENTER OF THE SURFACE HIGH WILL CONTINUE TO SHIFT EAST THROUGH
SATURDAY...MOVING DIRECTLY OVER THE FORECAST AREA AND THEN OFFSHORE
BY LATE SUNDAY. THIS PATTERN WILL SUPPORT A PERIOD OF DRY AND QUIET
WEATHER DURING THE WEEKEND. UNDER A WEAK UPPER RIDGE AND ABUNDANT
SUNSHINE...TEMPERATURES WILL GENERALLY RANGE A DEGREE OR TWO ABOVE
SEASONAL NORMALS...RISING TO AROUND 80 TO 82 DEGREES AWAY FROM
THE LOCALLY COOLER COASTLINE. AFTERNOON DEWPOINTS IN THE 40S TO
LOW 50S ARE INDICATIVE OF THE NOTICEABLY LOWER HUMIDITY BEHIND THE
COLD FRONT FRIDAY INTO THE WEEKEND.

PERHAPS THE MOST NOTICEABLE CHANGE IN TEMPERATURES WILL BE AT
NIGHT...AS LOWER HUMIDITY COMBINES WITH CLEAR SKIES AND
DIMINISHING WINDS TO SUPPORT IMPROVED RADIATIONAL COOLING
CONDITIONS. LOW TEMPERATURES WILL RANGE FROM AROUND 50 DEGREES
INLAND TO NEAR 60 ALONG THE COAST.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
A SHORT WAVE DROPS OUT OF CANADA INTO THE NORTHERN PLAINS EARLY IN
THE WEEK...EVENTUALLY DROPPING SE INTO THE OH VALLEY. SHORT WAVE
ENERGY DROPPING INTO THE BASE OF THE TROUGH WILL FORM A SURFACE LOW
OVER THE MID MS VALLEY OR THEREABOUTS EARLY NEXT WEEK...WITH AN
ASSOCIATED COLD FRONT TRAILING FROM THE LOW TO HEAD TOWARD THE AREA
BY TUESDAY. THE LACK OF MOISTURE AND ANTICYCLONIC FLOW AROUND THE
WESTERN EDGE OF THE ATLANTIC RIDGE KEEPS US DRY THROUGH TUESDAY. THE
FRONT THEN LOOKS TO PUSH THROUGH WEDNESDAY...BUT MOISTURE IS STILL
SOMEWHAT RESTRICTED SO WE WILL SHOW POPS NO HIGHER THAN 20 PERCENT.
THERE ARE INDICATIONS THAT THE STRONG HIGH BUILDING IN WAKE OF THE
COLD FRONT WILL BRING EVEN COOLER WEATHER BY THURSDAY OR NEXT WEEK.
BUT PRIOR TO THAT TIME...TEMPS WILL REMAIN NEAR OR ABOVE SEASONAL
LEVELS.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
SHOWERS/THUNDERSTORMS WILL IMPACT KSAV BY 02Z AND KCHS 02Z-04Z.
EXPECT GUSTY/SHIFTING WINDS AND A RAPID ONSET OF IFR OR LOWER
CONDITIONS. SHOWERS AND VFR/OCCASIONAL MVFR CONDITIONS WILL THEN
PERSIST FOR A FEW HOURS AFTER INITIAL THUNDERSTORMS. THEN...IN THE
WAKE OF COLD FROPA...PREVAILING VFR CONDITIONS ARE EXPECTED
OVERNIGHT THROUGH FRIDAY. MODEL SOUNDINGS DEPICT A SMALL CHANCE
FOR BRIEF MVFR CEILINGS INTO FRIDAY MORNING...BUT A DRYING TREND
SHOULD OFFSET THIS POTENTIAL FRIDAY...A DEEPENING MIXED LAYER WILL
SUPPORT WEST WIND GUSTS 20-25 KNOTS.

EXTENDED AVIATION OUTLOOK...VFR.

&&

.MARINE...
THUNDERSTORMS..PERHAPS WITH STRONG WIND GUSTS...WILL PUSH THROUGH
THE COASTAL WATERS LATE THIS EVENING INTO THE OVERNIGHT.

THE LOW-LEVEL JET WILL STRENGTHEN DRAMATICALLY THIS EVENING WITH
THE APPROACH OF A POTENT SHORTWAVE. THE BEST MIXING PROFILES WILL
BE OVER THE OUTER GA WATERS WHERE WE EXPECT SOME 25 KT GUSTS TO
DEVELOP BY LATE THIS EVENING. THE NEARSHORE WATERS COULD BE CLOSE
TO SMALL CRAFT AT TIMES DUE TO OCCASIONAL 25 KT GUSTS BUT WE HELD
OFF ON SMALL CRAFT ADVISORIES EXCEPT TO CONTINUE THE ADVISORY FOR
THE OFFSHORE GA LEG.

SMALL CRAFT ADVISORY WINDS IN THE OUTER GEORGIA WATERS WILL LIKELY
LINGER INTO FRIDAY MORNING. CONDITIONS IN THE SOUTH CAROLINA
ZONES WILL BE MORE MARGINAL...WITH OCCASIONAL GUSTS ABOVE 20 KT
BEFORE NOON. PREFER TO CAP WEST WINDS AT 20 KT FOR THESE ZONES
DUE TO UNCERTAINTY IN THE EXTENT AND DURATION OF ANY MORE FREQUENT
GUSTS. THE CHARLESTON HARBOR COULD ALSO SEE MARGINAL SMALL CRAFT
ADVISORY CONDITIONS DEVELOP DURING THE AFTERNOON HOURS...AS ROBUST
DIURNAL MIXING COULD TAP INTO A 25 KT LOW LEVEL JET. STILL PREFER
TO HOLD OFF ON ISSUING AN ADVISORY AT THIS TIME CONSIDERING
BORDERLINE CRITERIA AND UNCERTAINTY IN DURATION. DESPITE MODERATE
WIND SPEEDS ON FRIDAY...AN OFFSHORE FETCH WILL LIMIT THE HEIGHT OF
SEAS TO NO MORE THAN 3 OR 4 FT WITHIN 20 NM...AND 4 OR 5 FT
FURTHER OFFSHORE.

WITH SURFACE HIGH PRESSURE IN CONTROL OF THE WATERS SATURDAY INTO
NEXT WEEK...WINDS WILL HOLD MAINLY AT 15 KT OR LESS...WITH SEAS NO
MORE THAN 3 OR MAYBE 4 FT THROUGH TUESDAY. WINDS AND SEAS WILL
BUILD IN WAKE OF THE COLD FRONT DURING MID WEEK...AND ADVISORY
CONDITIONS COULD RETURN FOR WEDNESDAY AND THURSDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT FRIDAY FOR AMZ374.

&&
Hazardous weather outlook, Oct 13, 3:56 PM EDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
356 PM EDT THU OCT 13 2011

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-142000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
356 PM EDT THU OCT 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE WEATHER...A STRONG COLD FRONT WILL MOVE THROUGH THE REGION
TONIGHT. A FEW BANDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED
TO DEVELOP AHEAD OF THE FRONT AND MOVE THROUGH THE AREA THIS
EVENING. A FEW OF THE STRONGER SHOWERS OR STORMS COULD PRODUCE
ISOLATED DAMAGING WIND GUSTS. THE MOST LIKELY TIME FOR SEVERE
WEATHER WILL BE FROM 6 PM UNTIL 2 AM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND EMERGENCY PERSONNEL ARE ASKED TO FORWARD ANY
SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN
CHARLESTON.

In the hours before

Special weather statement, Oct 13, 6:12 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
612 PM EDT THU OCT 13 2011

GAZ087-088-099-100-114-115-137-132315-
BULLOCH-CANDLER-EVANS-JENKINS-LONG-SCREVEN-TATTNALL-
612 PM EDT THU OCT 13 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...SCREVEN...
JENKINS...EVANS...BULLOCH...CANDLER AND LONG COUNTIES THROUGH 715 PM
EDT...

AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST
OF HERNDON TO 37 MILES WEST OF ALTAMAHA...MOVING EAST AT 40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALINE...BELLVILLE...BUTTS...CLAXTON...COBBTOWN...COLLINS...DOVER...
EMMALANE...GEORGIA SOUTHERN...GLENNVILLE...GORDONIA ALTAMAHA STATE
PARK...HAGAN...HERNDON...HILLTONIA...HOPEULIKIT...MANASSAS...
MENDES...METTER...MIDDLEGROUND...MIDWAY...MILLEN...MILLHAVEN...
PERKINS...PORTAL...PULASKI...REGISTER...REIDSVILLE...ROCKY FORD...
SCARBORO...STATESBORO...SYLVANIA...WESTSIDE AND WOODCLIFF...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL AND WIND DAMAGE
IN CENTRAL GEORGIA.

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3252 8216 3256 8209 3255 8203 3260 8201
      3266 8209 3282 8215 3292 8209 3296 8185
      3292 8176 3301 8161 3301 8154 3178 8198
      3188 8212 3191 8223 3218 8219 3236 8225
TIME...MOT...LOC 2211Z 266DEG 36KT 3293 8222 3188 8280
Local storm report, Oct 13, 7:41 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
741 PM EDT THU OCT 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     4 NNW CLAXTON           32.22N  81.93W
10/13/2011                   EVANS              GA   LAW ENFORCEMENT

            A LARGE PINE TREE FELL ACROSS LEAH ROAD.

&&

EVENT NUMBER CHS1100992

04
Local storm report, Oct 13, 7:42 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
742 PM EDT THU OCT 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     TSTM WND DMG     METTER                  32.40N  82.06W
10/13/2011                   CANDLER            GA   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED 1 TREE DOWN IN METTER GEORGIA.

&&

EVENT NUMBER CHS1100993

DPB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 8:33 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper57 min
Oct 13, 9:15 PM EDTSevere Thunderstorm WarningCHSBeaufort, Berkeley, Charleston, Colleton, Dorchester60 min
Oct 13, 10:15 PM EDTSpecial Weather StatementCHSCharleston45 min
Oct 13, 10:56 PM EDTSpecial Weather StatementCHSCharleston49 min
Oct 14, 4:06 AM EDTLake Wind AdvisoryCHSBerkeley13 hr

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.